MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-L
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, a large perceval plus valve was supposed to be implanted.After the ballooning, it was noticed that the leaflets did not fully come together.While attempting to come off the heart lung bypass machine, a mild central leak was noted.Thus, went back off pump, the perceval plus valve was removed and inspiris size 25 was implanted instead.Based on the medical judgement received, the valve may have undersized initially.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval plus heart valve, model #pvf-l, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #pvf-l) perceval plus heart valve at the time of manufacture and release.The steady flow test review was also performed; images demonstrate the acceptable opened and closed leaflet performance of the perceval plus pvf-l sn# (b)(4).No anomalies are observed during the open/close cycle.The valve therefore meets the acceptance criteria of the steady flow test inspection defined in dedicated procedure.The manufacture is following up with customer to retrieve additional information.The manufacturer also received confirmation that the device is available for return; as such, further investigation will be performed upon device receipt and a follow up report will be provided.
 
Event or Problem Description
On 12 may 2022, a large perceval plus valve was supposed to be implanted.After the ballooning, it was noticed that the leaflets did not fully come together.While attempting to come off the heart lung bypass machine, a mild central leak was noted.Thus, went back off pump, the perceval plus valve was removed and inspiris size 25 was implanted instead.Based on the medical judgement received, the valve may have undersized initially.Based on the additional information received, annulus of the patient was 25 mm.No malfunction of the device has been reported and approximately 30-40 min was added to the procedure.Reportedly, patient remained stable through the procedure and is doing well.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer.The hydrodynamic testing was conducted on the returned pvf-l.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean aortic pressure of about 100 mmhg is 3.30 cm2, well above the iso 5840 minimum requirement 1.25 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 6.9% and it is below the requirement of iso 5840 (rf% < 10%) for a prosthesis of equivalent tad.No anomalies were observed during the open/close cycle in both normotensive and hypotensive conditions.Comparing the images of the fluidic test, performed on the returned valve, with those ones of the release test (steady flow test), a slight difference can be observed in the opening of the leaflet in correspondence with post i.This particular geometry, more visible in hypotensive conditions, is not found in the images of the steady flow test, suggesting that it may be due to small deformations induced during the explantation phases of the prosthesis itself or due to non-optimal storage conditions which could have make the leaflet stiffer in that area.However, this aspect does not alter in any way the closing configuration of the leaflets themselves.It follows that it cannot in any way be attributed as a possible cause of the observed and complained ''mild central leak''.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device because no regurgitation and no open/close anomalies were observed during the functional test under hydrodynamic testing conditions.Furthermore, no deficiencies were identified during the reviews of the production records and steady flow test inspection.Based on the medical judgement received ''the valve may have undersized initially'', it is possible that the cause of the reported event was attributed to the mis-sizing (use-error).

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key14623356
Report Number3004478276-2022-00155
Device Sequence Number20070946
Product Code LWR
UDI-Device Identifier00896208000818
UDI-Public(01)00896208000818(240)PVF-L(17)251211
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2025
Device Model NumberPVF-L
Device Catalogue NumberPVF-L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown